Alert archive / New York / Tornado Warnings in 2025

Tornado Warning 9, NWS Binghamton, NY

June 22, 2025Madison County, Oneida County, New York

NWS Binghamton, NY issued this tornado warning at Jun 22, 2025, 3:54 AM EDT for Madison County, Oneida County, New York. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2025, 3:54 AM EDT (07:54 UTC)
Expired
Jun 22, 2025, 4:30 AM EDT
In force
36 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Madison County, NY, Oneida County, NY

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:54 AM EDTTSTM WND DMG1 W Clinton, NYNumerous trees down throughout the Hamilton College campus. Time estimated from radar.
Jun 22, 3:55 AM EDTTSTM WND DMG1 Sw Clinton, NYSeveral trees uprooted and snapped in the yard of a residence on Furnace Street.
Jun 22, 3:56 AM EDTTSTM WND DMG1 Sw Clinton, NYMultiple downed trees along Furnace Street.
Jun 22, 3:56 AM EDTTSTM WND DMG2 Ssw Clinton, NYMultiple trees and wires down along Dugway Road in Clinton NY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2025-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2025-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

947 
WFUS51 KBGM 220754
TORBGM
NYC053-065-220830-
/O.NEW.KBGM.TO.W.0009.250622T0754Z-250622T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
354 AM EDT Sun Jun 22 2025

The National Weather Service in Binghamton has issued a

* Tornado Warning for...
  South central Oneida County in central New York...
  Southeastern Madison County in central New York...

* Until 430 AM EDT.

* At 354 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Clinton, or 7 miles southwest of New Hartford,
  moving south at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Waterville around 400 AM EDT.
  Brookfield around 405 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4288 7523 4287 7525 4283 7524 4281 7525
      4280 7544 4309 7551 4309 7538
TIME...MOT...LOC 0754Z 342DEG 53KT 4302 7542 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

AJG
2 follow-up statements
899 
WWUS51 KBGM 220819
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
419 AM EDT Sun Jun 22 2025

NYC065-220828-
/O.CAN.KBGM.TO.W.0009.000000T0000Z-250622T0830Z/
Oneida NY-
419 AM EDT Sun Jun 22 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL ONEIDA COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4282 7525 4281 7525 4280 7535 4287 7535
      4287 7525 4283 7524
TIME...MOT...LOC 0818Z 342DEG 53KT 4267 7527 

$$

NYC053-220830-
/O.CON.KBGM.TO.W.0009.000000T0000Z-250622T0830Z/
Madison NY-
419 AM EDT Sun Jun 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
SOUTHEASTERN MADISON COUNTY...

At 418 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Pittsfield, or 16 miles northeast of Norwich, moving
south at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4282 7525 4281 7525 4280 7535 4287 7535
      4287 7525 4283 7524
TIME...MOT...LOC 0818Z 342DEG 53KT 4267 7527 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

AJG
389 
WWUS51 KBGM 220826
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
426 AM EDT Sun Jun 22 2025

NYC053-220836-
/O.EXP.KBGM.TO.W.0009.000000T0000Z-250622T0830Z/
Madison NY-
426 AM EDT Sun Jun 22 2025

...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY WILL EXPIRE AT
430 AM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4282 7525 4281 7525 4280 7535 4287 7535
      4287 7525 4283 7524
TIME...MOT...LOC 0826Z 342DEG 53KT 4259 7524 

$$

AJG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 22, 1:29 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 22, 1:29 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
129 AM EDT Sun Jun 22 2025

.SYNOPSIS...
Overnight strong to severe storms are possible mainly for the
Central New York areas going into early Sunday. The first true
taste of summer arrives today and into next week with day time
highs rising into the 90s and increasing humidity levels.

&&

.NEAR TERM /THROUGH MONDAY/...
100 AM Update..

The MCS continues to evolve north of the area, starting to bow
and move southward. Contrary to guidance, where half of
solutions favor a more eastward track, as well as the upper
level ridge that was attempting to keep this MCS on an eastward
track, it seems that strong to severe storms can be expected
for areas mainly east of I-81, but very well could extend into
all of Central NY. The biggest threat overnight will be strong
to damaging winds. These storms will likely taper off getting
closer to the NY-PA state border.

For tomorrow, elevated CAPE values will be drastically
increasing late tonight into early Sunday morning, and
eventually becoming surface based. By 5 AM this morning,
guidance shows MUCAPE of up to 2500 J/kg coming into the NW half
of our CWA, and by 8 AM that increases to 3500 J/kg as mid
level lapse rates approach 8 C/km in the EML environment. If
any storms can get going in this environment they could have
extremely high storm tops, reaching 50k ft or higher. DCAPE
values also reach 850 J/kg, so despite a minor low level stable
layer, if the winds can break through this, storms could
certainly produce isolated damaging winds as well.

Heading into late morning and the afternoon it is looking hot
and muggy with 500 mb heights getting up near 598 dm which is
anomalously high. Dry air above the mixed layer may help limit
dew points to the upper 60s and low 70s but if dry air does not
mix in or evapotranspiration is able to keep up with mixing, dew
points may be in the low to mid 70s. Highs today push into the
upper 80s to mid 90s so widespread head indices of 100+ are
likely. Limiting factors to the heat is that forecast soundings
do have weak capping. In previous similar set ups with very
strong ridging and high heat and humidity, showers and
thunderstorms were able to form in the late morning and early
afternoon and that ended up dropping temperatures before they
were able to get as warm as forecast so that could occur again.

Heat Advisories continue, and we will see peak heat indices
between about 95 to 104 degrees late this afternoon. There
seems to be no need to upgrade any zones to extreme heat
warnings for Sunday at this time...especially due to the
uncertainty with clouds and pop up showers and storms mentioned
above.

Monday will be hotter, with the strong ridge building overhead,
and heat indices up to 104 expected. Heat Advisories will
continue going into the Short Term Discussion.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
130 AM Update...

Strong ridging remains in place for the short term with 500 mb
heights up around 595 t0 598 dm. With the jet stream back to the
north and weaker flow over our region along with a stout
subsidence inversion, showers and thunderstorms will have a
tough time forming in the afternoons despite plenty of heat and
humidity. Still an isolated thunderstorm cant be ruled out
Tuesday afternoon as there is still 2000 to 3000 J/kg of CAPE.
Mountains and terrain could provide just enough lift to break
through the strong capping but confidence was too low at this
time to add chances of precip to the Catskills or Poconos on
Tuesday. Wednesday will have the ridge slowly beginning to
flatten with weaker capping. There is a better chance at
afternoon thunderstorms, especially for the Southern Tier and
northward as the northern edge of the ridge shifts back south.

Day time highs Tuesday will likely push into the mid to upper
90s with dew points in the upper 60s to low 70s. Dry air in the
subsidence inversion may mix in so that could help lower dew
points a bit in the afternoon but it will still be very hot.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
130 AM Update...

The long term is looking fairly active as the ridge flattens
out and we end up on the north edge of the ridge through the end
of the week.  This will put us into the "Ring of Fire" with
frequent shortwaves and convective complexes moving through.
Chances of precipitation were kept high, especially in the
afternoons and evenings when there is plenty of CAPE. As of now
forecast soundings and ensembles dont show great probability of
shear greater than 30 knots along with greater than 1000 J/kg of
SBCAPE but still ensemble means for 0-6 km shear are around 15
to 25 which is good enough for a stronger storm or two each
afternoon. Precipitable water values Thursday onward are high
and reside over 1.5 inches Thursday through Saturday so flash
flooding will be a concern.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
110 AM Update...

VFR TAFs are expected most of the time at all terminals over
the next 24 hours, except SYR and RME, where they could see
brief MVFR ceilings in the morning through early afternoon, as
well as a TEMPO group for storms moving through the area
between 09Z and 12Z that could drop conditions. There are also
chances that KITH and KBGM see a rogue thunderstorm mainly
Sunday during the day, with PROB30 groups added to include that
chance. Confidence is low due to poor consensus in model
guidance, where they handled the evolution of a storm complex
poorly, and opted for PROB30 groups. With warmer air riding in
aloft on west to southwest winds overnight, a strong temperature
inversion sets up which will lead to LLWS for all terminals
except AVP overnight until Sunday morning. So we have LLWS in
these terminals.

Surface winds will be mainly west to southwest 5 to 10 knots
gusting toward 20 knots through the period.

Outlook...

Sunday night...VFR.

Monday thru Tuesday...High pressure with VFR expected.

Wednesday and Thursday....Chances for scattered showers and
thunderstorms around with associated restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT Wednesday for
     PAZ038>040-043-044-047-048-072.
NY...Heat Advisory from noon today to 8 PM EDT Wednesday for NYZ009-
     015>018-022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...AJG
LONG TERM...AJG
AVIATION...KL
Hazardous weather outlook, Jun 21, 6:01 PM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
601 PM EDT Sat Jun 21 2025

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-222215-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
601 PM EDT Sat Jun 21 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

There is a marginal to slight risk for severe storms late tonight
into Sunday. Storms could produce strong to damaging winds and some
hail. Confidence remains low on the track of any storm complexes
during this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat index values in the upper 90s to low 100s are forecast with
little relief at night due to elevated humidity. Monitor the
forecast for details in coming days on this potential for a
significant heat wave.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

In the hours before

Local storm report, Jun 22, 3:37 AM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
337 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     Tstm Wnd Dmg     3 SSE Point Rock        43.34N 75.52W
06/22/2025                   Oneida             NY   911 Call Center

            Tree and wires down over Harris Road.

&&
Local storm report, Jun 22, 3:39 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
339 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     Tstm Wnd Dmg     1 SSW Glenmore          43.35N 75.63W
06/22/2025                   Oneida             NY   911 Call Center

            Tree on house.

&&
Local storm report, Jun 22, 3:40 AM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
340 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     Tstm Wnd Dmg     Taberg                  43.30N 75.61W
06/22/2025                   Oneida             NY   911 Call Center

            Tree and wires down on Water Street.

&&
Local storm report, Jun 22, 3:41 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
341 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     Tstm Wnd Dmg     1 SE Taberg             43.29N 75.61W
06/22/2025                   Oneida             NY   911 Call Center

            Wires down on John Street.

&&
Local storm report, Jun 22, 3:45 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
345 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     Tstm Wnd Dmg     2 NE Camden             43.36N 75.72W
06/22/2025                   Oneida             NY   911 Call Center

            Trees and wires down over Wescott Hill Road.

&&
Local storm report, Jun 22, 3:51 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
351 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     Tstm Wnd Dmg     2 WSW Griffiss Afb      43.22N 75.45W
06/22/2025                   Oneida             NY   911 Call Center

            Numerous trees down across roads, homes, and
            wires down, across Rome NY.

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:50 AM EDTSpecial Weather StatementBGMOneida40 min
Jun 22, 3:14 AM EDTSevere Thunderstorm WarningBGMOneida61 min
Jun 22, 3:46 AM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga29 min
Jun 22, 4:13 AM EDTSevere Thunderstorm Warning Considerable damage threatBGMChenango, Madison, Oneida, Onondaga, Otsego62 min
Jun 22, 4:14 AM EDTTornado WarningBGMMadison, Oneida, Otsego31 min
Jun 22, 4:25 AM EDTFlash Flood WarningBGMOneida3 hr
Jun 22, 4:41 AM EDTFlash Flood WarningBGMMadison, Oneida5 hr
Jun 22, 5:07 AM EDTFlash Flood WarningBGMChenango, Madison, Oneida, Otsego5 hr
Jun 22, 5:10 AM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Delaware, Otsego65 min
Jun 22, 5:31 AM EDTFlash Flood WarningBGMOneida3 hr
Jun 22, 5:57 AM EDTFlash Flood WarningBGMChenango, Delaware, Otsego5 hr
Jun 22, 5:58 AM EDTSevere Thunderstorm WarningBGMBroome, Delaware, Sullivan47 min
Jun 22, 6:18 AM EDTFlash Flood WarningBGMOneida3 hr
Jun 22, 7:35 AM EDTFlash Flood WarningBGMDelaware3 hr
Jun 22, 7:39 AM EDTFlash Flood WarningBGMChenango, Cortland, Madison, Onondaga3 hr
Jun 22, 7:46 AM EDTFlash Flood WarningBGMBroome, Chenango, Delaware, Otsego3 hr
Jun 22, 8:07 AM EDTRiver Flood WarningBGMChenango33 hr
Jun 22, 8:16 AM EDTFlash Flood WarningBGMBroome, Delaware3 hr
Jun 22, 8:49 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatBGMChenango6 hr
Jun 22, 9:11 AM EDTAreal Flood WarningBGMChenango4 hr
Jun 22, 9:12 AM EDTFlash Flood WarningBGMBroome, Tioga3 hr
Jun 22, 10:58 AM EDTAreal Flood WarningBGMDelaware4 hr
Jun 22, 11:03 AM EDTRiver Flood WarningBGMChenango25 hr
Jun 22, 11:03 AM EDTRiver Flood WarningBGMCortland4 hr
Jun 22, 11:57 AM EDTAreal Flood WarningBGMBroome, Delaware108 min
Jun 22, 12:05 PM EDTRiver Flood WarningBGMMadison, Oneida12 hr
Jun 22, 12:25 PM EDTRiver Flood WarningBGMCortland3 hr
Jun 22, 3:06 PM EDTHeat AdvisoryBGMBroome, Chemung, Onondaga, Schuyler, Tioga, Tompkins3 days
Jun 22, 3:06 PM EDTExtreme Heat WarningBGMBroome, Chemung, Onondaga, Schuyler, Tioga, Tompkins29 hr

Nearby

Tornado Warnings in New York, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.